Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Me_23

Increased Dosage... What to expect?

I've been on 80mgs for nearly the past year (with a 4 month break between courses).

I've had zero side effects since I've first taken accutane two years ago. No headaches, no loss of appetite, no joint pains, no hallucinations or any of that craziness.

My lips have been pretty dry (I smear on aquaphor a few times a day) and my eyes often dry as well. Otherwise, I've been feeling just fine.

As of yesterday, as per my request, my derm upped my dosage to 100mg a day. (40mg+10mg in the morning, 40mg+10mg at night).

What should I expect to see as a result of the increase?

Will I have a bad breakout?

My skin is looking pretty good right now. I think I had a "purging" this past month.

Will the dryness of my lips get much worse?

That's my only real concern... I don't want them to start peeling off!

Or should it remain pretty consistent and likely not feel or notice much of a difference at all?

Share this post


Link to post
Share on other sites

I say no to such high doses. Unless you weigh 100kg's (+- 200lbs), 100mg is simply too much, that shouldn't be prescribed by any derm with common sense. Please don't forget that accutane is a serious drug. Often it is better to take lower doses for prolonged periods of time, to prevent side effects (including potentially long term side effects).

The maximum accutane you should take per day is 1mg per kg of bodyweight. The optimum dosage is 0.8mg/kg.

Share this post


Link to post
Share on other sites

I've been on 80mg for the longest time and have been feeling perfectly fine.

It's not such a high dose. The pharmacist double-checked the prescription and affirmed that it was fine. It's only a 20mg increase.

80 has never given me permanent results and I have been on extended 7-8 month courses. It's never lasted more than a month and a few weeks at most.

I weigh around 180-185 lbs.

This seems reasonable to me and like an obvious decision based on my past history with the medication and it's results and effects. I feel and have always felt as normal as ever on the drug and only side effects have been minor dryness of skin (sometimes worse than others), dry lips and eyes. That's it.

I don't see why this is anything to worry about...

I only have another two month sanyways. Than I plan to go back down to 80mg for an extended month or two. I'd like to stay on accutane into my 8th month to be sure that it works this time.

Share this post


Link to post
Share on other sites

Thanks Popeye, was it your first course of accutane and did you feel the increase was helpful?

Did it cause a small or temporary breakout?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×